I'm currently taking lisinopril for high blood pressure and prozac for mild depression and stress and my therapist wants to up the prozac dose to 40 mg from 20 mg and add intuniv but has stated that he wants me to talk to my family doctor about whether the intuniv can be taken with the lisinopril. So far what research I have done has shown only results for concerns with taking it with a cortizone type of anti inflammatory. Has anyone else had experience taking intuniv with lisinopril?
First, let me ask if you have had a formal diagnosis of ADHD by a trained professional? Is your therapist treating the depression or ADHD with the Prozac? Is the Intuniv for ADHD? I'm not quite clear on all of this. Be sure that you ask more questions rather than just adding another medication.
Second, to answer your question regarding lisinopril and Intunive. Intuniv is a medication used to lower blood pressure and can be used in combination with other medications to do so. It can also be used to treat ADHD alone or in combination with a stimulant. Lisinopril is an ACE inhibitor and works in a completely different manner than Intuniv. If you therapist decides to use both then your physician will need to monitor your blood pressure carefully.
Hope this helps. Your concerns about adding medications are well-founded. We all should be good consumers and ask lots of questions. Especially when several physicians and disorders are involved!
What does the diagnosis of ADHD actually tell you? That you have attention and hyperactivity issues? Aren't those the symptoms? How can a diagnosis allow for treatment if the causes are not found by the doctor? Do they search for the causes? Or are they more inclined to check criteria so that they may provide the label and a medication? There are thousands of disorders that can result in an attention deficit. What if the attention deficit is caused by a liver deficiency, as in the case of hepatic encephalopathy? I'm not trying to sass you, I'm simply curious if you have an answer for any of these questions.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.